MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS REDUCTION HELPER; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. UNIVERS REVERS REDUCTION HELPER; MANUAL INSTR, GENERAL SURGICAL
Model Number UNIVERS REVERS REDUCTION HELPER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/2/2023, it was reported by a sales representative via (b)(4) that an ar-9545 univers revers reduction helper had a piece snap off.The case was completed using a different product.This was discovered during an unspecified procedure, with no reported patient harm.Additional information received on 11/7/2023: the ar-9545 univers revers reduction helper had a piece snap off inside the patient.All fragments were retrieved.There was no reported delay in the case.The case continued and the ar-9545 univers revers reduction helper was no longer needed to complete the case.This was discovered during a rtsa procedure on 11/1/2023.
 
Additional Manufacturer Narrative
Additional information: h6.Complaint is confirmed.Functional testing was not performed due to the damage to the device.Visual inspection noted the device has a broken tip.The most likely cause for the reported failure can be attributed to use error due to excessive user-applied mechanical forces.Refer to the investigation photo.

Brand Name
UNIVERS REVERS REDUCTION HELPER
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18229177
Report Number1220246-2023-08982
Device Sequence Number15008198
Product Code MDM
UDI-Device Identifier00888867141636
UDI-Public00888867141636
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS REDUCTION HELPER
Device Catalogue NumberAR-9545
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown